Ask The Doctor > Questions & Answers > I take birth control, but have had period for over 2 weeks.

I take birth control, but have had period for over 2 weeks.

Patient: I am on birth control. While I missed pill in this past, I have not missed a pill, or taken it a an irregular time for over a month. I had my period about three weeks ago, stopped for maybe four days, and now, for about to weeks, i have had intense spotting. The spotting goes from minor to intense, sometimes being so intense that i need to use a tampon. any idea what is going on?

 

 

Symptoms: Occasional spotting/ ranges from mild to very intense

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Intermenstrual spotting can be seen as a side effect of birth control pills. Sometimes there could be provoking factors like stress and strain, dietary modifications etc.Sometimes we cannot make out any provoking factors.As you are having spotting since two weeks, better to consult your doctor and get evaluated by taking antifibrinolytic drugs.If further needed you can go for an additional dose of hormones with your doctor’s advice.Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment